Patient Comments: Intestinal Gas - Causes

Question:

What was the cause of your intestinal gas? Submit Your Comment

Comment from: Paul H, Published: April 21

Initially I received laser therapy for a fungal infection in my big toe. This helped get rid of the fungus but after a while I noticed the nail was thickening on one side as if it was due to overgrowth or hypertrophy, which then became ingrown. I don't know whether the fungal infection caused this change in my nail growth or whether there was a type of over-stimulation of nail growth from the laser treatment. I recently had the offending nail edge removed which has eased the symptoms for now.

Comment from: SV, 55-64 Male (Patient) Published: January 26

I noticed that taking medications such as antibiotics and prednisone cause intestinal gas issue. This might be side effects of these medications but I am not sure.

Comment from: Big Dennis, 19-24 Female (Patient) Published: December 29

I have had 4 cardioversions for my atrial fibrillation since March, 2012. I also have had over 30 EKGs, many blood draws, 1 TEE (transesophageal echocardiogram), 1 heart echo, 1 nuclear stress test and a whole lot of other tests.

Comment from: purr2go, 55-64 Female (Patient) Published: May 22

Gas causes pain, makes me dizzy, and interferes with sleep and life. The pleasure of having greens, fruits, salads, is always ruined because of what follows. I'm trying Citrucel, a non-gas producing fiber. Another big help is GasEx (or similar) and chamomile tea. I tried Activa light, but I think the artificial sweetener plus the lactose made things much worse. I am trying sauerkraut for the probiotics, but cabbage itself causes gas, too. I tried probiotic supplements, and they do keep you regular, but I wonder if they made my gas worse.

Comment from: vsjl, 65-74 Female (Patient) Published: March 14

With age, I started having problems with bloating and gas. I found relief with digestive enzymes. However, after using them for about a year I found myself in a constant state of tension in my jaw, neck and throat, along with dry mouth. I do use a probiotic but it's not doing anything for the bloating. I'm at my wit's end trying to figure out what to do now.

Comment from: Richard, 35-44 Male (Patient) Published: January 26

I have been having intestinal gas problems for eight years now. I have seen doctors but nothing seems to work.

Comment from: Jane, 55-64 Female (Patient) Published: December 01

Nothing helps. OTC meds are for those whose gas won't expel. The REAL problem, which is not addressed, is how to keep it from forming in the first place. I feel the bubbling starting on the left side of my upper abdomen. Then it cycles through the system causing bloating, then constant flatulence. No dietary changes have ever helped stop it. It started when I was 27 and I am now 57.

SLIDESHOW

Worst Foods for Digestion See Slideshow

Subscribe to MedicineNet's General Health Newsletter

By clicking Submit, I agree to the MedicineNet's Terms & Conditions & Privacy Policy and understand that I may opt out of MedicineNet's subscriptions at any time.

CONTINUE SCROLLING FOR RELATED SLIDESHOW